Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does a birth control implant cause delayed periods?

had the implant inserted 14 days ago. I did not have my period on the day of insertion. The doctor said to wait 2 weeks before sex. . On the 14 day after the insertion at around 1 pm my boyfriend and I had protected sex. Even though we were protected he ejaculated and then fingered me. although I have heard you can have sex after a week of insertion, do I have anything to worry about? also my period has not come since insertion and was expected 2 days after insertion is this normal?
Mon, 3 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

I think using condoms for 7 days is enough to provide protection. You don't have to worry about pregnancy. The delay in getting period or even absence of them is normal while in injection contraception.

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Olgeta Xhufka
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi, im a very heavy woman 5 8 and 264lb, 29 years old, but healthy. I have a concern about my implant. i have had it in my arm for 2,5 years with punctual periods with 10 day bleeding. except for my last period which was almost nonexistent(just a little spotting for a day) and now im past due by 3 weeks. Could it be that the nexplanon has expired early due to my heavy weight and caused me to become pregnant?

doctor1 MD

hi, im just worried because i ve been delayed for 1 week already.. i was taking daphne pills and then my menstruation didn t come.. what should i do? please answer.. first, i was taking norifam for almost 8 months i think but when norifam runs out of stock i was taking oral contraceptives and it was trust lady then after a month i switched to daphne pills. please help!

doctor1 MD

late period i was sent to the hospital about a month ago because i had a ciest in my ovaries . they prescribed me with birth control and i would take it irregularly not every night like they asked me to do because i would forget ,anyways the first week i took the pills i started bleeding .. but they said that was normal anyways me and my boyfriend always have umm *oral sex* ?? well when he was fingering me i started bleeding alot like if it was my period or some sort , anyways i get my period on the 4-7 or every month and after that bleeding which was on the 24 ? im not sure ? im three days late ??? :( can you please help im only 14